MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRAID 2 WHITE 38 LENGTH SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRABRAID 2 WHITE 38 LENGTH SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 7210914
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery when the knotting was being made the suture got broken, broken suture was removed from the patient's anatomy.The suture was replaced with another in order to complete the procedure.No patient injuries or significant delay was reported.
 
Additional Manufacturer Narrative
The reported ultrabraid suture intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the suture broke while tightening the knot.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.Use of excessive force.Managing the suture with a sharp instrument.Crushing or crimping the suture.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ULTRABRAID 2 WHITE 38 LENGTH SINGLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8788778
Report Number1219602-2019-00812
Device Sequence Number13937362
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210914
Device Lot Number74G1800386
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight73